MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI HARD B ATT GROSH 8 P; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS MRI HARD B ATT GROSH 8 P; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0604520
Medical Device Problem Codes Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 01/2023).
 
Event or Problem Description
It was reported that some time post port catheter placement in the left jugular vein through infraclavicular incision, an x-ray alleged revealed catheter infiltration.Reportedly, an additional intervention was required for removal and replacement of the device.The patient was reportedly stable after the removal and replacement of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one hard base port with attached groshong catheter and cath-lock was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The returned sample was patent to infusion and aspiration without any observable leaking.A partial circumferential split with sharp edges was observed on the catheter surface approximately 7.9 cm from the distal end of the cath-lock.The split did not appear to extend through the entire catheter wall and no leaking was observed from the split during infusion and aspiration.Therefore, the investigation is inconclusive for device related tissue infiltration, as no leaks from device were observed and the exact clinical and patient circumstances at the time of the reported event are unknown.However, the investigation is conclusive for catheter kinking, as two kinks were observed in the catheter approximately 5.3 cm and 6.2 cm from the distal end of the cath-lock.Mushrooming of the proximal catheter end against the port body was observed and cath-lock was not completely seated against the port body.The definitive root cause could not be determined based upon available information.Excessive forces, manipulation of the catheter with tools/instruments and/or advancing the catheter past the port stem midpoint may have contributed to the observed mushrooming on the port stem, kinking and partial split.The mushrooming and kinking may have contributed to the reported event.Placement, usage, mechanical, material and/or physiological factors may have contributed to the reported event.It is unknown if procedural and/or patient issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiration date: 01/2023).

Brand Name
MRI HARD B ATT GROSH 8 P
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8675396
Report Number3006260740-2019-01559
Device Sequence Number3030283
Product Code LJT
UDI-Device Identifier00801741025853
UDI-Public(01)00801741025853
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0604520
Device Catalogue Number0604520
Device Lot NumberRECN2704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR